Alert archive / Florida / Wind Advisories in 2008

Wind Advisory 2, NWS Tampa Bay, FL

March 19, 2008Pinellas County, Florida

NWS Tampa Bay, FL issued this wind advisory at Mar 19, 2008, 3:25 AM EDT for Pinellas County, Florida. It took effect at Mar 19, 2008, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 3:25 AM EDT (07:25 UTC)
In effect from
Mar 19, 2008, 12:00 PM EDT
Expired
Mar 19, 2008, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTBW 190725
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
325 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY FOR LEVY
CITRUS...HERNANDO...PASCO...PINELLAS..HILLSBOROUGH...MANATEE...AND
SARASOTA COUNTIES...

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EDT UNTIL 8 PM EDT TODAY
FOR SUMTER...POLK...HARDEE...DESOTO...HIGHLANDS...CHARLOTTE...AND
LEE COUNTIES...

.A STORM SYSTEM MOVING NORTHEAST THROUGH THE LOWER MISSISSIPPI VALLEY
COMBINED WITH SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
PRODUCE STRONG SOUTHERLY WINDS OVER WEST CENTRAL AND SOUTHWEST FLORIDA
TODAY. SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH
GUSTS UP TO 40 MPH ALONG THE COASTAL COUNTIES FROM SARASOTA NORTH
DURING THE AFTERNOON.


FLZ039-042-048>051-055-060-200000-
/O.NEW.KTBW.WI.Y.0002.080319T1600Z-080320T0000Z/
LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...
ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...
BRADENTON...SARASOTA...VENICE
325 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH
GUSTS UP TO 40 MPH ALONG THE COASTAL COUNTIES FROM SARASOTA NORTH
DURING THIS AFTERNOON. THESE STRONG WINDS WILL CAUSE LOOSE LIGHT
WEIGHT OBJECTS TO BLOW AROUND...AND MAY CAUSE MINOR DAMAGE TO
TREES AND POWER LINES.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE
ESPECIALLY ON AREA BRIDGES AND OVERPASSES.

RESIDENTS LIVING IN THE ADVISORY AREA SHOULD MOVE LIGHT AND MODERATE
WEIGHT ITEMS...SUCH AS LAWN FURNITURE AND EMPTY TRASH CANS...INDOORS
EARLY THIS MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ043-052-056-057-061-062-065-200000-
/O.NEW.KTBW.LW.Y.0004.080319T1400Z-080320T0000Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...LAKELAND...
WINTER HAVEN...WAUCHULA...SEBRING...AVON PARK...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
325 AM EDT WED MAR 19 2008

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM EDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS
UP TO 35 MPH TODAY. THESE STRONG AND GUSTY WINDS WILL PRODUCE
HAZARDS BOATING CONDITIONS ON AREA LAKES TODAY.

SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING IN THESE STRONG
WINDS. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND
STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
TODAY UNTIL CONDITIONS IMPROVE.

$$


JCM/EO
1 follow-up statement
000 
WWUS72 KTBW 200005
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
805 PM EDT WED MAR 19 2008

...WIND ADVISORY HAS EXPIRED...
...THE LAKE WIND ADVISORY HAS EXPIRED...



FLZ039-042-048>051-055-060-200115-
/O.EXP.KTBW.WI.Y.0002.000000T0000Z-080320T0000Z/
LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...
ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...
BRADENTON...SARASOTA...VENICE
805 PM EDT WED MAR 19 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WHILE BREEZY WINDS CONTINUE ACROSS THE AREA THEY HAVE DIMINISHED TO
BELOW ADVISORY THRESHOLDS. THEREFORE THE ADVISORY HAS BEEN ALLOWED
TO EXPIRED.

$$

FLZ043-052-056-057-061-062-065-200115-
/O.EXP.KTBW.LW.Y.0004.000000T0000Z-080320T0000Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...LAKELAND...
WINTER HAVEN...WAUCHULA...SEBRING...AVON PARK...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
805 PM EDT WED MAR 19 2008

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WHILE BREEZY WINDS CONTINUE ACROSS THE AREA THEY HAVE DIMINISHED TO
BELOW ADVISORY THRESHOLDS. THEREFORE THE ADVISORY HAS BEEN ALLOWED
TO EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:00 AM EDT, 25 minutes earlier.

Area forecast discussion, Mar 19, 3:00 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT WED MAR 19 2008

.SHORT TERM (TODAY-FRIDAY)...TIGHT PRESSURE GRADIENT AHEAD OF AN
APPROACHING COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL
CREATE BREEZY CONDITIONS TODAY ACROSS THE FORECAST AREA.  SOUTHEAST
WINDS WILL GRADUALLY SHIFT TO THE SOUTH THIS AFTERNOON...WINDS WILL
BE STRONGEST ALONG THE COASTAL COUNTIES FROM SARASOTA NORTH...WITH
WIND GUSTS AROUND 40 MPH DEVELOPING THIS AFTERNOON.  FOR THIS
REASON A WIND ADVISORY WILL BE POSTED FOR THE COASTAL COUNTIES FROM
SARASOTA NORTH.  A LAKE WIND ADVISORY WILL BE IN EFFECT OVER THE
REMAINDER OF THE FORECAST AREA WITH SUSTAINED WINDS OF 20 TO 25 MPH.
SOUTHERLY WINDS WILL ALSO ALLOW TIDES TO RISE ABOUT A FOOT ABOVE
ASTRONOMICAL TIDES THIS MORNING...THEN 1 TO 3 FEET ABOVE
ASTRONOMICAL VALUES THIS AFTERNOON AND EVENING IN THE TAMPA BAY
AREA...AND 2 TO 3 FEET ABOVE NORMAL FROM PASCO COUNTY NORTH.  ABOVE
NORMAL TIDES WILL SUBSIDE OVERNIGHT AS THE GRADIENT WEAKENS AND
WINDS SHIFT TO THE NORTH BEHIND THE COLD FRONT.  STRONG SOUTH TO
SOUTHWEST WINDS AHEAD OF THE COLD FRONT THIS AFTERNOON WILL ALSO
CREATE HIGH SURF CONDITIONS THIS AFTERNOON ALONG THE ENTIRE COAST
OF WEST CENTRAL AND SOUTHWEST FLORIDA...SO A HIGH SURF ADVISORY WILL
BE POSTED FROM 10 AM THIS MORNING UNTIL 8 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE NORTHERN FORECAST
AREA THIS EVENING...AND WILL SPREAD SOUTHEAST ACROSS THE REMAINDER
OF THE FORECAST AREA OVERNIGHT.  A LOW LEVEL JET OF 45 TO 50 KNOTS
OVER THE NORTHERN FORECAST AREA THIS EVENING COMBINED WITH THE
STRONG GRADIENT MAY ALLOW A FEW THUNDERSTORMS TO PRODUCE DAMAGING
WIND GUSTS...MAINLY NORTH OF TAMPA.  AFTER MIDNIGHT...THE LOW LEVEL
JET MAX WILL LIFT NORTHEAST OF THE AREA WITH THE THREAT OF DAMAGING
WIND GUSTS DECREASING THROUGH THE NIGHT.  THUNDERSTORM ACTIVITY WILL
ALSO DECREASE IN AREAL COVERAGE AS THE U/L SUPPORT LIFTS AWAY FROM
THE REGION.  THE GRADIENT WILL BEGIN TO SUBSIDE LATE TONIGHT WITH
WINDS SHIFTING NORTHERLY BEHIND THE COLD FRONT AND DECREASING.

THE COLD FRONT WILL BECOME STATIONARY ACROSS THE SOUTHERN
FLORIDA PENINSULA THURSDAY WITH SURFACE HIGH PRESSURE BUILDING OVER
THE SOUTHEAST U.S..  THE FRONT WILL BE CLOSE ENOUGH TO THE
SOUTHERN FORECAST TO CONTINUE A CHANCE OF SHOWERS THROUGH FRIDAY.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...LINGERING MOISTURE AXIS ALONG A
STALLED FRONTAL BOUNDARY OVER THE SOUTHERN PENINSULA COMBINED WITH
WEAK PERTURBATIONS MOVING WEST TO EAST WITHIN THE ZONAL FLOW ALOFT
WILL SUPPORT LOW CHANCES FOR SOME SHOWERS (POPS 20-30% RANGE) FROM
THE BAY AREA SOUTH TO FORT MYERS FRIDAY AND SATURDAY...WHILE DRIER
AIR FURTHER TO THE NORTH RESULTS IN PARTLY CLOUDY SKIES ACROSS THE
REMAINDER OF THE FORECAST AREA. THE 18Z/00Z GFS RUNS APPEARS TO BE
SUFFERING FROM SOME CONVECTIVE FEEDBACK ISSUES WITH REGARDS TO THE
UPPER LEVEL FEATURES FORECAST TO MOVE ACROSS THE REGION...AND IN TURN
DEPICT HIGH QPF VALUES OVER CENTRAL AND SOUTHERN ZONES DURING THIS
TIME FRAME. AT THE MOMENT THIS LOOKS A BIT OVERDONE...SO FOR NOW WILL
IGNORE AND LEAN CLOSER TO THE WEAKER LOOKING ECMWF SOLUTION.

LOW PRESSURE MOVING SOUTH OF THE NEW ENGLAND AREA AND A SHORT WAVE
TROUGH MOVING OFF THE MID ATLANTIC WILL HELP TO PULL ANOTHER COLD
FRONT THROUGH THE REGION LATE SATURDAY NIGHT. THIS FRONT WILL HELP TO
KICK THE REMNANT FRONTAL BOUNDARY/MOISTURE AXIS ACROSS THE SOUTH
PENINSULA EASTWARD INTO THE ATLANTIC WITH DRY WEATHER AND NEAR NORMAL
TEMPERATURES EXPECTED ON SUNDAY.

DURING SUNDAY NIGHT AND EARLY MONDAY A STRONGER SHORT WAVE TROUGH
WILL MOVE ACROSS THE DEEP SOUTH AND OFF THE SOUTHEAST U.S. COAST WITH
AN ATTENDANT SURFACE LOW DEVELOPING OFF THE FLORIDA NORTHEAST COAST
EARLY MONDAY MORNING...THEN DEEPENING AS IT LIFTS NORTHEAST UP ALONG
THE MID ATLANTIC THROUGH TUESDAY. SIMILAR TO LAST NIGHT MAIN EFFECTS
FROM THIS SYSTEM WILL BE TO DRAW DRIER AIR INTO THE REGION AS DEEP
LAYERED NORTHWEST TO NORTHERLY WIND FLOW DEVELOPS OVER THE REGION...
WITH A MIX OF SUN AND CLOUDS AND BREEZY CONDITIONS EXPECTED ON
MONDAY. PLEASANT DRY WEATHER WITH AMPLE SUNSHINE AND SLIGHTLY BELOW
NORMAL TEMPERATURES ARE EXPECTED ON TUESDAY AS STRONG HIGH PRESSURE
BUILDS IN OVER THE NORTHERN GULF.

&&

.AVIATION...A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
WESTERN ATLANTIC AND A COLD FRONT APPROACHING FROM THE WEST WILL
SUPPORT WINDY CONDITIONS AT ALL TERMINAL SITES TODAY WITH SOUTHERLY
WINDS IN THE 15 TO 25 KNOT RANGE WITH GUSTS UP 35 KNOTS POSSIBLE. IN
ADDITION RATHER STRONG WINDS JUST OFF THE DECK MAY PRODUCE SOME LOW
LEVEL WIND SHEAR EARLY THIS MORNING. SCATTERED TO OCCASIONAL BROKEN
CU/STRATO-CU CLOUDS WILL IMPACT THE TERMINALS THROUGH THE DAY WITH AN
INCREASE IN HIGH CLOUDS AS WELL...BUT CEILING BASES AT OR ABOVE 4KFT
WILL MAINTAIN VISUAL FLIGHT RULES. VFR CONDITIONS EARLY TONIGHT WILL
GRADUALLY BECOME MVFR AFTER MIDNIGHT FROM SARASOTA NORTH TO TAMPA AS
CEILINGS AND VISIBILITIES LOWER AS A BAND OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVE INTO THE REGION ALONG AND AHEAD OF A COLD FRONT...
WITH THESE CONDITIONS SPREADING SOUTH TO FORT MYERS AND REGIONAL
SOUTHWEST TERMINALS TOWARD SUNRISE ON THURSDAY.

&&

.MARINE...SCA CONDITIONS OVER THE OUTER WATERS WILL SPREAD OVER THE
REMAINDER OF THE WATERS THIS MORNING...AND PERSIST UNTIL LATE
TONIGHT.  WINDS AND SEAS WILL BEGIN TO SUBSIDE ON LATE TONIGHT AND
THURSDAY.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS TODAY.  DRIER AIR ADVECTING
OVER THE NORTHERN FORECAST AREA WILL CREATE MARGINAL RED FLAG
CONDITIONS ACROSS THE EXTREME NORTHERN FORECAST AREA THURSDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  83  66  72  56 /   5  60  30  10
FMY  86  69  77  61 /   5  30  40  20
GIF  86  66  74  56 /   5  60  30  10
SRQ  83  67  74  58 /   5  60  30  10
BKV  85  64  73  49 /   5  60  10  10
SPG  82  67  72  61 /   5  60  30  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY TODAY FROM NOON UNTIL 8 PM FOR LEVY...CITRUS...
     HERNANDO...PASCO...PINELLAS...HILLSBOROUGH...MANATEE...AND
     SARASOTA COUNTIES.

     LAKE WIND ADVISORY TODAY FROM 10 AM UNTIL 8 PM FOR SUMTER...
     POLK...HARDEE...DESOTO...HIGHLANDS...CHARLOTTE...AND LEE
     COUNTIES.

     HIGH SURF ADVISORY TODAY FROM 10 AM UNTIL 8 PM FOR LEVY...
     CITRUS...HERNANDO...PASCO...PINELLAS...HILLSBOROUGH...MANATEE...
     SARASOTA...CHARLOTTE...AND LEE COUNTIES.

.GULF WATERS...SMALL CRAFT ADVISORY FROM BONITA BEACH TO THE SUWANNEE
               RIVER FROM 20 TO 60 NM THROUGH 4 AM TONIGHT.

               SMALL CRAFT ADVISORY FROM BONITA BEACH TO THE
               SUWANNEE RIVER OUT 20 NM INCLUDING TAMPA BAY FROM 9 AM
               TODAY THROUGH 4 AM TONIGHT.

&&

SHORT TERM...EO
LONG TERM/AVIATION...JCM
Hazardous weather outlook, Mar 18, 5:15 AM EDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT TUE MAR 18 2008

FLZ039-042-043-048>052-055>057-060>062-065-182115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
515 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS WITH SMALL
CRAFT ADVISORY CONDITIONS LIKELY TONIGHT AND WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS SHOULD CONTINUE WEDNESDAY. ISOLATED
THUNDERSTORMS WILL SPREAD OVER THE NATURE COAST WEDNESDAY NIGHT
AHEAD OF A COLD FRONT. WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THE
STORMS. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:03 AM EDTCoastal Flood StatementTBWPinellas23 hr
Mar 19, 3:03 AM EDTHigh Surf AdvisoryTBWPinellas17 hr
Mar 19, 3:25 AM EDTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Polk, Sumter17 hr

Nearby

Wind Advisories in Florida, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.